Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 357, NWS Louisville, KY

July 14, 2006Harrison County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jul 14, 2006, 7:01 PM EDT for Harrison County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2006, 7:01 PM EDT (23:01 UTC)
Expired
Jul 14, 2006, 7:30 PM EDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Harrison County, IN

The radar

The Louisville radar (KLVX), 28 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 4:34 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
755 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:15 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 14, 3:15 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT FRI JUL 14 2006

.SHORT TERM (TONIGHT AND SATURDAY)...

UPPER AIR PATTERN CURRENTLY DEPICTS A QUITE STRONG RIDGE CENTERED
ACROSS THE SOUTHERN ROCKIES...EXTENDING EASTWARD ACROSS MISSOURI. A
SHARP BUT PROGRESSIVE TROUGH IS CURRENTLY ACROSS THE WESTERN GREAT
LAKES...AND WILL MOVE INTO WESTERN NEW ENGLAND BY LATE TOMORROW.

LOW PRESSURE WILL MOVE ACROSS MICHIGAN BY EARLY SATURDAY...TRAILING
A COLD FRONT THAT WILL CROSS THE OHIO RIVER EARLY TOMORROW.

THE MOST IMMEDIATE QUESTION CENTERS ON PRECIPITATION CHANCES THIS
AFTERNOON AND EVENING. CONVECTION LAST NIGHT ACROSS MISSOURI HAS
PRODUCED SEVERAL MID LEVEL FEATURES THAT WILL HELP TRIGGER
ADDITIONAL THUNDERSTORMS THIS AFTERNOON. ONE IS CURRENTLY MOVING
ACROSS SOUTH CENTRAL INDIANA. THIS IS PRODUCING CONVECTION THAT WILL
CONTINUE ACROSS OUR NORTHERN COUNTIES THROUGH LATE AFTERNOON. WEAK
LAPSE RATES AND A LACK OF SURFACE CONVERGENCE IS PRECLUDING
ADDITIONAL CONVECTION FROM BUILDING SOUTH FROM THIS AREA. ADDITIONAL
SURFACE BOUNDARIES ACROSS SOUTHERN ILLINOIS MAY SERVE AS A FOCUS FOR
ADDITIONAL DEVELOPMENT...WHICH MAY MOVE INTO SOUTHWESTERN INDIANA
AND NORTH CENTRAL KENTUCKY LATE THIS AFTERNOON OR EVENING.

ALTHOUGH LAPSE RATES ARE NOT STEEP...ATMOSPHERE IS QUITE MOIST...WITH
PRECIPITABLE WATER VALUES NEAR 2 INCHES THROUGH THIS EVENING. ANY
STORMS THAT FORM ON ANY EAST/WEST BOUNDARIES MAY TRAIN...PRODUCING
LOCALLY EXCESSIVE RAINS AND RUNOFF PROBLEMS.

WINDS WILL SWITCH TO THE NORTH EARLY SATURDAY MORNING AS HIGH
PRESSURE MOVES ACROSS MISSOURI. AS STRONG RIDGING MOVES
EAST...SUBSIDENCE WILL ERODE CLOUDS BY TOMORROW MORNING AND EXPECT
MOSTLY CLEAR SKIES. EVEN WITH THE PASSAGE OF THE COLD
FRONT...WARMING MIDLEVEL TEMPERATURES WILL BRING HOT TEMPERATURES
TOMORROW.  --JSD

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)
LATEST LONG TERM MODEL TRENDS INDICATE THAT THE VERY WARM RIDGE OVER
THE CENTRAL AND NORTHERN PLAINS WILL EXTEND EASTWARD ACROSS THE
LOWER OHIO VALLEY REGION. THE WARM HEIGHTS WILL MEAN VERY WARM
TEMPS THROUGH THE EXTENDED PERIOD IF REALIZED. WITH THE VERY WARM
AIR ALOFT AND MAIN STORM TRACK STAYING WELL NORTH OF THE FA...THE
DAILY THUNDERSTORM THREAT WUD SEEM TO BE ISOLATED AT BEST. THIS
AGREES WITH THE EARLY MORNING EXTENDED TRENDS TOO.

IN A NUTSHELL...DAILY HIGHS IN THE 90S WITH LOWS IN THE UPPER 60S
TO MIDDLE 70S. POPS ON THE ORDER OF 10 TO 14 PERCENT. --21

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 14, 6:15 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 PM EDT FRI JUL 14 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
615 PM EDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND OVERNIGHT.

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE THIS EVENING...
GENERALLY NORTH OF I 64. SOME OF THESE STORMS MAY BE SEVERE THIS
EVENING...WITH DOWNBURSTS THAT CAN PRODUCE ISOLATED WIND DAMAGE OF
60 MPH AND A FEW REPORTS OF PEA TO NICKEL SIZE HAIL.

HOWEVER...THE MAIN THREAT WILL BE WITH LOCALLY HEAVY RAIN...WITH 1
TO 2 INCHES OF RAIN ALONG AND NORTH OF THE OHIO RIVER. SOME AREAS IN
SOUTHERN INDIANA COULD RECEIVE RAINFALL AMOUNTS OVER 2 INCHES THIS
EVENING. WITH THE GROUND RELATIVELY WET FROM ALL OF THIS WEEKS
RAINFALL...LOCALIZED FLOODING IS POSSIBLE. REMEMBER TO NEVER DRIVE
THROUGH A FLOODED STRETCH OF ROADWAY...TURN AROUND...DO NOT DROWN.

ALL STORMS SHOULD BEGIN TO WEAKEN AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE SATURDAY MORNING
MAINLY SOUTHEAST OF A LINE FROM LEXINGTON...TO BOWLING GREEN BEFORE
THE COLD FRONT EXITS THE REGION.

BY SUNDAY...HIGH PRESSURE WILL BUILD INTO THE REGION AND BRING A
PERIOD OF HOT AND DRY WEATHER TO THE REGION. WITH AFTERNOON READINGS
EXPECTED TO WARM INTO THE LOW TO MID 90S...THESE TEMPERATURES
COMBINED WITH HIGH HUMIDITY...WILL LEAD TO HEAT INDEX READINGS OF
100 TO 105 FROM SUNDAY THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING AND ARE ENCOURAGED TO REPORT
FLOOD PRODUCING RAINFALL...HAIL AND HIGH WINDS TO THE NATIONAL
WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

JDG

In the hours before

Local storm report, Jul 14, 6:22 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     7 WNW LAWRENCEBURG      38.07N 85.01W
07/14/2006  E50 MPH          ANDERSON           KY   TRAINED SPOTTER

            FREQUENT LIGHTNING...AND 1.25 TO 1.5 INCHES OF RAIN.

&&
Local storm report, Jul 14, 6:23 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND GST     7 WNW LAWRENCEBURG      38.07N 85.01W
07/14/2006  E50.00 MPH       ANDERSON           KY   TRAINED SPOTTER

            FREQUENT LIGHTNING...AND 1.25 TO 1.5 INCHES OF RAIN.

&&
CORRECTED TIME
Local storm report, Jul 14, 6:46 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
646 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLASH FLOOD      BUCKNER                 38.38N 85.43W
07/14/2006                   OLDHAM             KY   EMERGENCY MNGR

            3 FEET OF WATER REPORTED OVER STATE HIGHWAY 146 NEXT TO
            THORTONS GAS STATION IN BUCKNER

&&

JSD
Special weather statement, Jul 14, 6:48 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT FRI JUL 14 2006

INZ092-KYZ030>034-142330-
CLARK-HENRY-JEFFERSON-OLDHAM-SHELBY-TRIMBLE-
648 PM EDT FRI JUL 14 2006

...VERY HEAVY RAIN OCCURRING NEAR AND NORTHEAST OF LOUISVILLE...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CLARK COUNTY INDIANA EXTENDING EAST INTO
OLDHAM...TRIMBLE AND HENRY COUNTIES IN KENTUCKY. THESE STORMS ILL
MOVE EAST SOUTHEAST INTO DOWNTOWN LOUISVILLE AND EASTERN JEFFERSON
COUNTY AND INTO SHELBY COUNTY KENTUCKY BY 715 PM EDT.

HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

SCHOLZ
Local storm report, Jul 14, 6:51 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
651 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HEAVY RAIN       NEW ALBANY              38.30N 85.83W
07/14/2006  M1.00 INCH       FLOYD              IN   NWS EMPLOYEE

            ONE INCH OF RAIN IN AROUND ONE-HALF HOUR.

0650 PM     FLOOD            NEW ALBANY              38.30N 85.83W
07/14/2006                   FLOYD              IN   BROADCAST MEDIA

            SMALL CREEKS OUT OF THEIR BANKS IN FLOYD COUNTY.

&&
Special weather statement, Jul 14, 7:00 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT FRI JUL 14 2006

INZ084-089-KYZ025-150000-
CRAWFORD-MEADE-PERRY-
700 PM EDT FRI JUL 14 2006

...GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM BETWEEN I 64 THROUGH THE HOOSIER NATIONAL FOREST
AND WOLF CREEK. THE STORMS ARE MOVING EAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE
EXPECTED WITH THESE STORMS. REMEMBER TO TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:41 PM EDTFlash Flood WarningLMKOldham3 hr
Jul 14, 7:34 PM EDTFlash Flood WarningLMKJefferson4 hr
Jul 14, 6:29 PM EDTFlash Flood WarningLMKClark4 hr
Jul 14, 6:48 PM EDTFlash Flood WarningLMKFloyd4 hr
Jul 14, 7:06 PM EDTFlash Flood WarningLMKPerry4 hr
Jul 14, 7:22 PM EDTFlash Flood WarningLMKHarrison4 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.